Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 5, 2009, 8:12 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2009, 8:12 AM MST (15:12 UTC)
- Expired
- Mar 5, 2009, 8:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 051512 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 812 AM MST THU MAR 5 2009 IDZ020-060300- /O.NEW.KPIH.WI.Y.0003.090305T1512Z-090306T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 812 AM MST THU MAR 5 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WINDS HAVE DEVELOPED IN THE UPPER SNAKE PLAIN THIS MORNING AND WILL CONTINUE THROUGH THE DAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS75 KPIH 052123 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 223 PM MST THU MAR 5 2009 IDZ020-060300- /O.CON.KPIH.WI.Y.0003.000000T0000Z-090306T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 223 PM MST THU MAR 5 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WINDS HAVE DEVELOPED IN THE UPPER SNAKE PLAIN THIS MORNING AND WILL CONTINUE UNTIL AFTER SUNSET. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED. THE WINDS ARE FORECAST TO DECREASE AFTER SUNSET...BUT WILL REMAIN BREEZY AT 15 TO 25 MPH WITH GUSTS BETWEEN 30 AND 35 MPH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KPIH 060320 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 820 PM MST THU MAR 5 2009 IDZ020-060430- /O.EXP.KPIH.WI.Y.0003.000000T0000Z-090306T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 820 PM MST THU MAR 5 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 5, 3:05 AM MST, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 5, 3:05 AM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 305 AM MST THU MAR 5 2009 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. OPEN WAVE CURRENTLY WORKING INTO EASTERN IDAHO THIS MORNING. THIS WILL HELP KEEP PRECIPITATION GOING IN THE MTNS. THE SNAKE PLAIN WILL SEE ONLY ISOLD SHOWERS THROUGH THE DAY. A DECENT PRESSURE GRADIENT AND MIDLEVEL WINDS/COLD AIR ADVECTION WILL LEAD TO BREEZY CONDITIONS ACROSS THE SNAKE PLAIN THROUGH MOST OF THE DAY. MODEL DATA AND LOCAL WIND SCHEME SUGGEST WINDS FLIRTING WITH WIND ADVISORY CRITERIA THROUGH THIS AFTERNOON. FOR NOW...HAVE KEPT WINDS JUST BELOW CRITERIA AND WILL LET DAY SHIFT MONITOR THE SITUATION. THE OTHER STORY IS THE NEXT SYSTEM DROPPING IN FROM THE NORTH...BRINGING TO AN END THE SPRING WEATHER PATTERN ACROSS EASTERN IDAHO. THIS SYSTEM WILL ACTUALLY BEGIN AFFECTING THE CENTRAL MTNS BY LATER IN THE AFTERNOON. THE SYSTEM WILL PROGRESS SOUTHEAST TONIGHT WITH UPPER TROF CROSSING THE AREA FRI AFTN AND NIGHT. THIS SYSTEM IS EXPECTED TO BRING SOME DECENT SNOWFALL TO THE MTNS....WITH UPSLOPE FLOW FAVORING THE SAWTOOTHS...BIG/LITTLE WOOD RIVER REGION AND UPPER SNAKE HIGHLANDS. FCST SNOWFALL AMTS FROM LUNCHTIME TODAY THROUGH THE FOLLOWING 24 HOURS SUPPORT A WINTER STORM WARNING WITH STRONGER WINDS DEVELOPING FOR AREAS ABOVE 7000FT. WILL GO AHEAD AND HOIST ONE THIS MORNING. AS FAR AS THE UPPER SNAKE HIGHLANDS...WINDS ARE SOMEWHAT WEAKER AND FCST AMTS ARE COMING IN LOW ENOUGH TO PRECLUDE A WARNING FOR THAT AREA BUT WILL NEED TO MONITOR IN CASE HIGHLIGHTS ARE NEEDED FOR THAT AREA. ELSEWHERE...SNOW AMTS ARE MUCH TOO LOW FOR HIGHLIGHTS AT THIS TIME FOR ANY PERIOD DURING THE NEXT 48 HOURS. ALTHOUGH THE COLDEST ARRIVES TOMORROW...THE AIR MASS HAS ALREADY BEGUN TO OVERALL COOL..THEREFORE SNOW LEVELS FOR TODAY SHOULD ONLY RISE TO BETWEEN 5000 AND 6000 FT. FOR TOMORROW...PRECIP SHOULD BE ALL SNOW WITH THE EXCEPTION OF PORTIONS OF THE MAGIC VALLEY AND THE WARMER VALLEYS OF THE SOUTHERN/SOUTHEASTERN MTNS. EXPECT ANOTHER ROUND OF GUSTY WINDS FOR THE SNAKE PLAIN ON FRIDAY JUST AHEAD OF THE MAIN PART OF THIS SYSTEM. WINDS SHOULD BE JUST A TAD LIGHTER THAN TODAY SO NO CONCERNS FOR A WIND ADVISORY AT THIS TIME. THE SYSTEM WILL EXIT SOUTHEAST IDAHO BY SATURDAY MORNING. IT WILL BE A COLD MORNING AS SKIES CLEAR FOR NORTHWEST TO SOUTHEAST AND FRESH SNOW ON THE GROUND. FOR THE SNAKE PLAIN AND EASTERN MTNS...SNOW SHOULD CONTINUE INTO FRIDAY NIGHT. IT IS LOOKING A CONVERGENCE EVENT IS LIKELY ACROSS THE SNAKE PLAIN FROM POCATELLO NORTHWARD...WHICH MAY ACTUALLY BE THE BEST PERIOD FOR ACCUMULATING SNOWFALL IN THAT REGION. BY LATER SATURDAY AND SATURDAY NIGHT...THE NEXT SYSTEM WILL DROP INTO THE NORTHERN ROCKIES. BREEZY WESTERLY FLOW WILL RETURN...AS WELL AS SNOW. ONLY A SLIGHT CHANCE IS EXPECTED IN THE SNAKE PLAIN WITH INCREASING CHANCES IN THE MTNS. WITH THE SYSTEM STILL TO OUR NORTH...THE FOCUS WILL BE ACROSS THE CENTRAL MTNS AND UPPER SNAKE HIGHLANDS FOR THE END OF THE PERIOD. KEYES .LONG TERM...SUNDAY THROUGH WEDNESDAY. SIGNIFICANT DIFFERENCES STILL SHOW UP IN MODELS EVEN ON SUNDAY. BOTH THE ECMWF AND GFS SHOW A SLIGHT OVER WATER TRAJECTORY BUT THE GFS SHOWS VERY LITTLE VERTICAL DEPTH TO THE MOISTURE. THE GFS IS ALSO A LITTLE MORE WESTERLY WITH WINDS ALOFT. OVERALL LOOKS LIKE A BREEZY DAY FOR THE SNAKE PLAIN AND OROGRAPHICS FAVORING THE WEST SIDE OF THE CENTRAL MOUNTAINS AND THE UPPER SNAKE HIGHLANDS. TEMPERATURES WILL BE COLD AND SNOW RATIOS WILL BE IN THE 20 TO 30 TO ONE RANGE. THEREFORE EVEN WITH LIMITED QPF...THE MOUNTAINS COULD SEE SEVERAL INCHES BUT SHORT OF WARNING CRITERIA. FOR THE SNAKE PLAIN...WITH THE COLD FRONT DROPPING THROUGH FIGURE ON SOME SHOWERS BUT SNOW ACCUMULATION UNDER TWO INCHES. VERY LITTLE SEEDER FEEDER EFFECT. BY MONDAY THE ECM TAKES A TURN KEEPING A SHARPER TROUGH OVER IDAHO WHILE THE GFS PROGRESSES EAST QUICKER. GFS CONTINUES TO BE MUCH FLATTER WITH FLOW OFF THE PACIFIC BUT MOSTLY OVER NORTHERN IDAHO. MOST MODELS FAVOR SLOWER PROGRESSION OF THE TROUGH AND THUS HAVE BEEN IN NO HURRY TO WARM TEMPERATURES UP BY MID WEEK. GIVEN CHANGES IN MODELS HAVE MAD VERY FEW TWEAKS IN THE EXTENDED PERIOD. RS && .AVIATION...EMBEDDED SHORT WAVE CROSSING OREGON THIS MORNING AND SOUTHEAST IDAHO 15-20Z WILL PRODUCE A FEW LIGHT SHOWERS OF RAIN AND SNOW MIX. SNOW LEVELS RISING TO 4700-4900 FEET AFTER 16Z IN THE KBYI AND KPIH AREA. MAIN STORY IS WINDS WHICH SHOULD BE SOUTHWEST 20 TO 30 MPH GUSTS 35 MPH 15-01Z IN THE SNAKE PLAIN. WINDS SHOW LITTLE OR NO INCREASE WITH HEIGHT TODAY. SNOW LIKELY FRIDAY WITH A COLD LOW PRESSURE TROUGH MOVING IN NEAR SUNRISE. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 11 AM THIS MORNING TO 11 AM MST FRIDAY FOR IDZ018-031. &&
Hazardous weather outlook, Mar 5, 4:11 AM MST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 411 AM MST THU MAR 5 2009 IDZ017>025-031-032-061115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 411 AM MST THU MAR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT RAIN AND SNOW SHOWERS WILL CONTINUE ACROSS EASTERN IDAHO. THE BEST CHANCE OF SNOW WILL OCCUR IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. WINDS WILL ALSO PICK UP TODAY CONTINUE INTO FRIDAY. A WINTER STORM WARNING HAS BEEN ISSUED DUE TO HEAVY SNOW AND WIND ABOVE 7000 FEET FOR THE CENTRAL MOUNTAINS FROM 11AM THURSDAY TO 11AM FRIDAY. THE MOST AFFECTED AREAS WILL BE THE SAWTOOTH...SMOKY MOUNTAIN AND BOULDER MOUNTAIN RANGES. PLEASE SEE WSWPIH FOR MORE INFORMATION. WINDS TODAY ACROSS THE SNAKE PLAIN WILL CONTINUE TO INCREASE WITH SUSTAINED WINDS OF 15 TO 30 MPH WITH SOME GUSTS AROUND 40 MPH EXPECTED DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW AND WIND WILL CONTINUE ACROSS EASTERN IDAHO FRIDAY AS A STORM SYSTEM MOVES ACROSS THE AREA. A WINTER STORM WARNING HAS BEEN ISSUED DUE TO HEAVY SNOW AND WIND ABOVE 7000 FEET FOR THE CENTRAL MOUNTAINS FROM 11AM THURSDAY TO 11AM FRIDAY. THE MOST AFFECTED AREAS WILL BE THE SAWTOOTH...SMOKY MOUNTAIN AND BOULDER MOUNTAIN RANGES. PLEASE SEE WSWPIH FOR MORE INFORMATION. BREEZY CONDITIONS CAN ONCE AGAIN BE EXPECTED...WITH THE STRONGEST WINDS ACROSS THE CENTRAL MOUNTAINS...UPPER SNAKE HIGHLANDS AND THROUGHOUT THE SNAKE RIVER PLAIN. 36 HOUR SNOWFALL TOTALS THROUGH 5PM FRIDAY ARE AS FOLLOWS: 5 TO 12 INCHES FOR THE CENTRAL MOUNTAINS(1 TO 5 INCHES IN VALLEY LOCALES)...3 TO 8 INCHES FOR THE UPPER SNAKE HIGHLANDS...2 TO 5 INCHES FOR THE SOUTHERN/EASTERN HIGHLANDS AND UP TO 2 INCHES FOR THE REST OF EASTERN IDAHO INCLUDING THE SNAKE PLAIN. THE WEATHER WILL BEGIN TO CLEAR UP FRIDAY NIGHT FROM NORTHWEST TO SOUTHEAST...WITH LINGERING SNOW ACROSS THE EASTERN MOUNTAINS. A SNAKE PLAIN CONVERGENCE EVENT IS LIKELY FROM POCATELLO NORTHWARD WHERE ANOTHER INCH OR SO OF NEW SNOW IS POSSIBLE. UNSETTLED AND COLDER WEATHER CONTINUES INTO EARLY NEXT WEEK. THE NEXT BETTER CHANCE OF PRECIPITATION IS FORECAST TO BEGIN ON SUNDAY AND LAST WELL INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:29 AM MST | Winter Storm Warning | PIH | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.